Jul 30, 2005
Dr. Bob, I have been taking meds for four years, i would like to stop or at least change to a smaller doseage of less pills, I am taking viread,Epivir and Viramune, any suggestions, i currently have no health issues, other then HIV, I have not had problems with the meds currently taking. I would like to give my body a rest from meds. My Doc is not saying NO, but I don't feel the support, I know it is my choice to make. In addition i have had acne problems all my life, saw a derm last and he would like to start me on Accutane. I don't have any mental issues. Please give me your advice and your position on the use of Accutane, also i have taken a lot of different drugs for ance that has not worked thanks, O
Response from Dr. Frascino
Accutane works very well for acne, and I see no reason why you shouldn't give it a try under the care of a dermatologist.
Regarding HAART, sure, taking a break from meds would be a dream. Hell, better than a dream a wet dream! But the story on STIs Strategic Treatment Interruptions has not been a pretty one. By and large, it is not recommended for folks who are chronically infected, because the resulting viral escape, increased viral replication and decline in CD4 count can be dangerous. There is a separate issue regarding folks who may have started HAART very early, i.e. with high CD4 cells and low viral loads. Stopping HAART until the CD4 count drops consistently to the 250-350 range may allow this group of folks a considerable period of time off meds without posing a significant risk. You need to review your options with your HIV specialist, taking into account your lowest CD4 counts, viral set point, medication toxicities, etc. Another option would be simplifying your current regimen and decreasing the dosing requirements and number of pills per day. In place of Viread, Epivir and Viramune, you could consider Truvada (Viread plus Emtriva) and Sustiva. This would allow a once-per-day regimen of only two pills.
Crypto or Giardia
- Could Swollen Lymph Nodes Be A Sign Of Primary HIV Infection
- Is Psoriasis A Sign Of AIDS?
- Groin Pain After Anal Sex Top Sign Of HIV AIDS
- Swollen Lymph Glands After French Kissing Worried I Have HIV
- Tingling Lips After Touching Penis Worried I Have HIV
- Give A Male Oral Sex, Can I Get An Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.